Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 4, 2015, 1:47 AM CST for Gallatin County, Illinois; 4 counties in Indiana; Henderson County, Union County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2015, 1:47 AM CST (07:47 UTC)
- Expired
- Mar 4, 2015, 4:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 39 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS53 KPAH 040747
FFWPAH
ILC059-INC129-147-163-173-KYC101-225-041045-
/O.NEW.KPAH.FF.W.0001.150304T0747Z-150304T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
147 AM CST WED MAR 4 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA...
POSEY COUNTY IN SOUTHWESTERN INDIANA...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
WARRICK COUNTY IN SOUTHWESTERN INDIANA...
HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
UNION COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 445 AM CST
* AT 145 AM CST...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN
MOVING ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL ADD TO ALREADY
FALLEN RAIN AND FURTHER HEIGHTEN EXISTING URBAN AND SMALL STREAM
FLOODING...RESULTING IN FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3800 8677 3791 8702 3778 8710 3790 8730
3778 8727 3767 8742 3764 8773 3749 8792
3760 8818 3760 8838 3791 8837 3789 8802
3805 8804 3817 8791 3816 8793 3817 8793
3822 8798 3817 8769 3820 8679
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 11:45 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 3, 11:45 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CST TUE MAR 3 2015
.UPDATE...
ISSUED AT 1145 PM CST TUE MAR 3 2015
UPDATED AVIATION DISCUSSION. CORRECTED LONG TERM DISCUSSION TEXT.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 326 PM CST TUE MAR 3 2015
VERY BUSY AND COMPLICATED SHORT TERM FORECAST SO WILL NOT GO INTO
TOO MUCH DETAIL IN THE INTEREST OF TIME.
PRECIPITATION CHANCES SHOULD INCREASE THROUGH THE LATE AFTERNOON AND
OVERNIGHT HOURS WITH THE APPROACH AND PASSAGE OF A STRONG COLD FRONT
TONIGHT.
RAIN SHOULD BEGIN CHANGING OVER TO FREEZING RAIN...SLEET AND SNOW
FROM NORTHWEST TO SOUTHEAST STARTING EARLY WEDNESDAY MORNING AS
THE COLD AIR RUSHES IN BEHIND THE FRONT. THE CHANGEOVER TO SNOW
WILL PROGRESS SOUTHEASTWARD THROUGHOUT THE DAY. SOUTH AND EAST OF
THE OHIO RIVER THE CHANGEOVER TO SLEET AND SNOW IS NOT EXPECTED TO
OCCUR UNTIL WEDNESDAY AFTERNOON. THE SNOW WILL THEN TAPER OFF FROM
NORTHWEST TO SOUTHEAST THURSDAY MORNING.
SYNOPTICALLY THE REASON FOR THIS UNWELCOMED WINTER WEATHER EVENT IS
DUE TO THE APPROACH OF A SHARP SHORT WAVE OUT OF THE NORTHERN
PLAINS. THIS WILL INDUCE A WAVE ON THE AFOREMENTIONED FRONT WHICH
WILL DRAW DEEP MOISTURE BACK OVER SUB-FREEZING AIR AT THE SURFACE.
THE BEST SNOW ACCUMULATIONS ARE STILL EXPECTED TO OCCUR WEDNESDAY
AFTERNOON AND EVENING...ALTHOUGH SOME DECENT ACCUMULATING
SNOWFALL MAY OCCUR BEYOND MIDNIGHT OVER THE SOUTHERN PENNYRILE
REGION OF WEST KENTUCKY.
SNOWFALL WILL BEGIN TO TAPER OFF FROM THE NORTHWEST STARTING LATE WEDNESDAY
EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS.
A WINTER STORM WARNING IS IN EFFECT FROM 6 AM WEDNESDAY THROUGH 6 AM
THURSDAY FOR OUR ENTIRE CWA. SEE PRODUCT FOR ADDITIONAL DETAILS.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 326 PM CST TUE MAR 3 2015
HIGH PRESSURE WILL SLIDE OFF TO OUR EAST ON FRIDAY, WHICH WILL CAUSE
WINDS TO SHIFT TO THE SOUTH. TEMPERATURES WILL MODERATE A LITTLE
FRIDAY INTO SATURDAY, THOUGH READINGS WILL STILL BE WELL BELOW
NORMAL. MODELS SHOW A WEAK DRY COLD FRONT MOVING ACROSS THE REGION
LATE SATURDAY INTO SATURDAY NIGHT, WHICH WILL BRIEFLY SHIFT WINDS TO
THE WEST TO NORTHWEST. WINDS WILL QUICKLY SHIFT BACK TO THE
SOUTHWEST ON SUNDAY, SO THE MODERATING TEMPERATURES WILL ACTUALLY
CONTINUE SUNDAY AND INTO EARLY NEXT WEEK, WITH NEAR NORMAL
TEMPERATURES FINALLY POSSIBLE BY TUESDAY. MODELS KEEP ANY
PRECIPITATION PRODUCING SYSTEMS OFF TO OUR NORTH AND SOUTH, SO DRY
WEATHER IS EXPECTED THROUGH THE EXTENDED.
&&
.AVIATION...
ISSUED AT 1145 PM CST TUE MAR 3 2015
AS A NEW FRIGID AIRMASS CONTINUES TO FILTER INTO THE REGION...FLYING
CONDITIONS WILL BE FAR FROM IDEAL...WITH INTERMITTENT IFR/MVFR CIGS
AND VSBYS. WINDS WILL CONTINUE OUT OF THE NORTH UP TO AROUND 20 KTS
AS PCPN TRANSITIONS FROM RA TO A BRIEF PERIOD OF FZRA...THEN
SLEET...THEN SNOW. MOST AREAS WILL HAVE AT LEAST MODERATE SNOWFALL
BY LATE MORNING/EARLY AFTERNOON WED. THOUGH SOME DATA SUGGESTS IFR
CIGS WILL LINGER THROUGH MOST OF THE 24 HR TAF PERIOD...WE WENT WITH
SLOWLY RISING CIGS TO MVFR BY WED EVENING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY
FOR ILZ075>078-080>094.
MO...WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY
FOR MOZ076-086-087-100-107>112-114.
FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING
FOR MOZ112-114.
IN...WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY
FOR INZ081-082-085>088.
KY...WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY
FOR KYZ001>022.
FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING
FOR KYZ001>013-015>017-019>022.
&&
SHORT TERM...JP
LONG TERM/FIRE WX...RST
AVIATION...DBHazardous weather outlook, Mar 3, 3:32 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 PM CST TUE MAR 3 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-042145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 332 PM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAIN IS FORECAST THIS AFTERNOON AND ESPECIALLY TONIGHT. FOR THIS REASON...A FLOOD WATCH IS IN EFFECT TONIGHT FOR FAR SOUTHEAST MISSOURI AND MUCH OF WESTERN KENTUCKY...WHERE THE HEAVIEST RAIN IS FORECAST TO FALL. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALLY HEAVY RAIN MAY CONTINUE INTO WEDNESDAY MORNING ACROSS THE FLOOD WATCH AREA. REFER TO THE WATCH FOR ADDITIONAL DETAILS. THE RAIN IS FORECAST TO CHANGE TO SLEET AND EVENTUALLY SNOW WEDNESDAY INTO WEDNESDAY NIGHT AS MUCH COLDER AIR RUSHES IN BEHIND A STRONG COLD FRONT. MODERATE TO HEAVY SNOW AND SLEET ACCUMULATIONS AS WELL AS MINOR FREEZING RAIN ACCUMULATIONS ARE LIKELY ACROSS THE OUTLOOK AREA. CONSEQUENTLY...A WINTER STORM WARNING HAS BEEN ISSUED AND IS IN EFFECT ACROSS THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. PLEASE REFER TO THE WARNING FOR ADDITIONAL DETAILS. SUB ZERO WIND CHILLS ARE POSSIBLE ACROSS SOUTHWEST INDIANA AND SOUTHERN ILLINOIS NORTH OF ROUTE 13 EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING ISSUES THAT MAY DEVELOP TONIGHT AND WEDNESDAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT SNOW...SLEET...AND ICE ACCUMULATIONS AND THEIR ASSOCIATED IMPACTS WEDNESDAY AND WEDNESDAY NIGHT. JP
In the hours before
Special weather statement, Mar 3, 10:59 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1059 PM CST TUE MAR 3 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>010-014-015-018>020- MOZ076-086-087-100-107>112-114-040800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-UNION KY-WEBSTER- HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...MORGANFIELD...DIXON...HENDERSON...OWENSBORO... CALHOUN...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 1059 PM CST TUE MAR 3 2015 ...PATCHY DENSE FOG TO CONTINUE INTO THE LATE NIGHT HOURS... THOSE TRAVELING THROUGH THE QUAD STATE REGION TONIGHT WILL CONTINUE TO EXPERIENCE RAPID CHANGES IN VISIBILITY DUE TO AREAS OF DENSE FOG. WARM SOUTHERLY BREEZES TODAY HAVE BROUGHT ABOVE NORMAL TEMPERATURES TO THE REGION. THIS WARM AIR IS MOVING OVER THE RELATIVELY COLD GROUND. THIS CASES THE AIR NEAR THE SURFACE TO BECOME QUITE SATURATED...LEADING TO THE DEVELOPMENT OF FOG. THE FOG WILL BE LOCALLY DENSE AT TIMES...AND MAY VARY RAPIDLY FROM ONE LOCATION TO ANOTHER. BE PREPARED FOR RAPID CHANGES IN VISIBILITY WHILE YOU ARE DRIVING ON ROADWAYS. MAKE SURE THAT YOU KEEP YOUR HEADLIGHTS ON LOW BEAM IN DENSE FOG CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOURSELF AND OTHER DRIVERS ON THE ROAD.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:36 PM CST | Areal Flood Advisory | PAH | Franklin, Gallatin, Hamilton, Jackson, Perry, Saline and 3 more | 6 hr |
| Mar 4, 12:19 AM CST | Areal Flood Advisory | PAH | Massac, Pope | 4 hr |
| Mar 4, 1:22 AM CST | Areal Flood Advisory | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 2 more | 3 hr |
| Mar 4, 4:39 AM CST | Areal Flood Advisory | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 3 hr |
| Mar 4, 5:52 AM CST | Areal Flood Advisory | PAH | Gallatin, Hardin | 113 min |
| Mar 4, 7:33 AM CST | Areal Flood Advisory | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 6 hr |
| Mar 4, 10:36 AM CST | Areal Flood Advisory | PAH | Gallatin, Hardin | 3 hr |
| Mar 4, 1:24 PM CST | River Flood Warning | PAH | Gallatin, Hardin | 26 days |
| Mar 3, 8:56 PM CST | Areal Flood Advisory | PAH | Gibson, Pike, Spencer, Warrick | 6 hr |
| Mar 3, 9:03 PM CST | Areal Flood Advisory | PAH | Gibson, Pike, Spencer, Warrick | 6 hr |
| Mar 4, 1:24 PM CST | River Flood Warning | PAH | Spencer | 19 days |
| Mar 4, 1:24 PM CST | River Flood Warning | PAH | Spencer, Vanderburgh, Warrick | 22 days |
| Mar 4, 1:24 PM CST | River Flood Warning | PAH | Posey, Vanderburgh | 24 days |
| Mar 4, 1:24 PM CST | River Flood Warning | PAH | Posey | 25 days |
| Mar 4, 3:11 AM CST | Areal Flood Advisory | PAH | Calloway, Christian, Fulton, Graves, Hickman, Marshall and 3 more | 2 hr |
| Mar 4, 7:23 AM CST | Areal Flood Advisory | PAH | Calloway, Christian, Fulton, Graves, Hickman, Marshall and 3 more | 9 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.